Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

199 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from itchiness in genitals resulting in black skin. How to treat this?

Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2609 Questions

default
Posted on Tue, 10 Dec 2013 in Skin Hair and Nails
Question: i am suffering from itching from the past 5 years on the private part and due to this i got very black skin please give suggestion to avoid itching and black skin..
doctor
Answered by Dr. Geetika Paul 32 minutes later
Brief Answer: Genital candidiasis or neurodermatitis Detailed Answer: Hi I completely understand your concern and I hope I am able to help you for the same. Now firstly, I would like to tell you that there are many causes of itching over the genitals.It is sometimes necessary to examine and see the skin condition to look for the cause. But as far as the most important causes of itching over genitals is concerned, it can be either a fungal infection or it can be a type of skin eczema namely neurodermatitis. I would like to know if there is any associated discharge also. Is there any whitish curdy discharge or it is just a dry itch? Now as far as the treatment is concerned, First some general precautions: Wear cotton clothes and undergarments in order to reduce the sweating. Do not apply any kind of oils / moisturizing lotion over the affected area . Just clean and dry the affected area twice a day and then apply an antifungal-steroid combination cream. Something like clotrimazole-beclomethasone cream(Candid-b) helps in most cases. Also , you will need to take oral antifungals like fluconazole once a week for 2 weeks. In case of severe itching, take some antihistamine once a day . This treatment will cover both the causes of itching. Now as far as the pigmentation is concerned, first of all, you need to avoid itching. Itching or scratching the area tends to increase pigmentation. Once the skin itching is treated, then you can start treatment for skin pigmentation. For this you can apply a cream containing kojic acid and vitamin c combination over the affected area twice a day. Since it is a very sensitive area , so we cannot give very strong lightening agents. The advised combination is a mild one and can be used for a long period of time. Hope it helps If you have any other queries, please ask. Best wishes for a speedy recovery Dr Geetika Paul MD( Dermatology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication

Recent questions on  Clotrimazole

doctor1 MD

I m a 32year male, generally healthy. Literally over a night or two, I have developed a red, raised rash on the skin between my butt cheeks. I originally thought it was haemorrhoids and so tried zinc oxide and lidocaine cream, after bathing them in salt water, but felt it started to spread further onto the cheek and up towards my scrotum. I therefore thought it could be fungal nappy rash (due to sweating and hot weather) and so bought clotrimazole 2%, which I have ude for 2 days now, but to little improvement. Any thoughts please? Thank you!

doctor1 MD

i have clotrimazole and betamethasone dipropionate lotion 30 mL my PCP doctor gave it to me to use around my ankles as i had a red itchy rash around both ankles. the lotion did take the rash away. i have gotten a red rash on my face on the right cheek that is also very itchy. my makeup only conceals it a little, as it more noticeable under lights or when i am outside. i take cholesterol medication and blood pressure medicine, also for anxiety i take generic version of xanax .025 2 to 3 times a day. Would this lotion be safe to try to use on my cheek.

Thanks very much. I am 75 years old and my name is Marcy.

doctor1 MD

hi, I am a daily user of clotrimazole solution under breast daily due to yeast. recently I developed a awful burning red swollen looking rash under both breast and spreading . I stopped wearing under wire bras and the med is not helping just makes burn more. cold packs help with pain. please help?

doctor1 MD

I have a rash in my left armpit only. Little itch. My doctor prescribed and I used a tube of ketocamozole. After six weeks I returned to the doctor. He then prescribed, which I took, a four day course of ketocamozole. Each time the rash greatly improved but did not quite go away. Same response when I use OTC anti-fungal, lotrimin.The rash is almost non-existent, but flares up when I perspire. Always there.Should I try a steroid of some type?

doctor1 MD

My daughter is overseas and has asked about a rash she has developed: First one, now two, salmon-colored slightly raised patches of approximately 2 and 3 centimeters, respectively. One is just anterior to her left axilla, the other is on her...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...